Alert archive / Oregon / Wind Advisories in 2011

Wind Advisory 17, NWS Medford, OR

October 1, 2011Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this wind advisory at Oct 1, 2011, 2:40 AM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Oct 1, 2011, 5:00 AM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2011, 2:40 AM PDT (09:40 UTC)
In effect from
Oct 1, 2011, 5:00 AM PDT
Expired
Oct 1, 2011, 8:00 PM PDT
In force
15 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 9.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2011-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2011-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2967 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WWUS76 KMFR 010940
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
240 AM PDT SAT OCT 1 2011


CAZ081-012100-
/O.NEW.KMFR.WI.Y.0017.111001T1200Z-111002T0000Z/
CENTRAL SISKIYOU COUNTY-
240 AM PDT SAT OCT 1 2011

...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* WINDS...SOUTH TO SOUTHEAST WINDS WILL INCREASE THIS MORNING TO
  25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH.

* TIMING...WINDS WILL PEAK LATE THIS MORNING AND DIMINISH LATE
  THIS AFTERNOON.

* LOCATIONS INCLUDE: THE STRONGEST WINDS WILL OCCUR ALONG INTERSTATE
  5 AND THE SURROUNDING SHASTA VALLEY FROM WEED TO GRENADA.

* IMPACTS...THE STRONG WINDS CAN MAKE DRIVING HAZARDOUS
  TODAY...ESPECIALLY FOR HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-ORZ030-031-012100-
/O.NEW.KMFR.WI.Y.0017.111001T1800Z-111002T0300Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
240 AM PDT SAT OCT 1 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING. 

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
  40 TO 50 MPH.

* TIMING...WINDS WILL PEAK THIS AFTERNOON AND DIMINISH AFTER SUNSET.

* LOCATIONS INCLUDE: THE STRONGEST WINDS ARE EXPECTED ALONG
  HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE.

* IMPACTS...THE STRONG WINDS CAN MAKE DRIVING HAZARDOUS
  TODAY...ESPECIALLY FOR HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SK
4 follow-up statements
386 
WWUS76 KMFR 011403
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
703 AM PDT SAT OCT 1 2011

CAZ085-ORZ030-031-012215-
/O.EXT.KMFR.WI.Y.0017.111001T1403Z-111002T0300Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
703 AM PDT SAT OCT 1 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH 
  GUSTS 40 TO 50 MPH. 

* TIMING...WINDS WILL PEAK THIS MORNING AND INTO THE
  AFTERNOON...THEN DIMINISH AFTER SUNSET.

* LOCATIONS INCLUDE: THE STRONGEST WINDS ARE EXPECTED ALONG 
  HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE.

* IMPACTS...THE STRONG WINDS CAN MAKE DRIVING HAZARDOUS TODAY...
   ESPECIALLY FOR HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-012215-
/O.CON.KMFR.WI.Y.0017.000000T0000Z-111002T0000Z/
CENTRAL SISKIYOU COUNTY-
703 AM PDT SAT OCT 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* WINDS...SOUTH TO SOUTHEAST WINDS WILL INCREASE THIS MORNING TO 
  25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. 

* TIMING...WINDS WILL PEAK LATE THIS MORNING AND DIMINISH LATE 
  THIS AFTERNOON.

* LOCATIONS INCLUDE: THE STRONGEST WINDS WILL OCCUR ALONG
  INTERSTATE 5 AND THE SURROUNDING SHASTA VALLEY FROM WEED TO 
  GRENADA.

* IMPACTS...THE STRONG WINDS CAN MAKE DRIVING HAZARDOUS TODAY...
   ESPECIALLY FOR HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CC
932 
WWUS76 KMFR 012151
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
251 PM PDT SAT OCT 1 2011

CAZ081-020000-
/O.CON.KMFR.WI.Y.0017.000000T0000Z-111002T0000Z/
CENTRAL SISKIYOU COUNTY-
251 PM PDT SAT OCT 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* WINDS...SOUTH TO SOUTHEAST WINDS WILL CONTINUE AROUND 25 TO 35
  MPH WITH GUSTS UP TO 40 AND 50 MPH.

* TIMING...WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON THEN
  DIMINISH EARLY THIS EVENING.

* LOCATIONS INCLUDE: THE STRONGEST WINDS WILL OCCUR ALONG 
  INTERSTATE 5 AND THE SURROUNDING SHASTA VALLEY FROM WEED TO 
  GRENADA.

* IMPACTS...THE STRONG WINDS CAN MAKE DRIVING HAZARDOUS TODAY...
   ESPECIALLY FOR HIGH-PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-ORZ030-031-020300-
/O.CON.KMFR.WI.Y.0017.000000T0000Z-111002T0300Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
251 PM PDT SAT OCT 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.
  WILL CONTINUE THROUGH THIS AFTERNOON...THEN DIMINISH IN THE
  EVENING AFTER SUNSET.

* LOCATIONS INCLUDE: THE STRONGEST WINDS ARE EXPECTED ALONG 
  HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE.

* IMPACTS...THE STRONG WINDS CAN MAKE DRIVING HAZARDOUS TODAY...
   ESPECIALLY FOR HIGH-PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CC
436 
WWUS76 KMFR 012355
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
455 PM PDT SAT OCT 1 2011

CAZ081-020100-
/O.EXP.KMFR.WI.Y.0017.000000T0000Z-111002T0000Z/
CENTRAL SISKIYOU COUNTY-
455 PM PDT SAT OCT 1 2011

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. 

$$

CAZ085-ORZ030-031-020300-
/O.CON.KMFR.WI.Y.0017.000000T0000Z-111002T0300Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
455 PM PDT SAT OCT 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH GUSTING TO 40 TO 50 MPH WILL
  DIMINISH THIS EVENING.

* LOCATIONS INCLUDE: THE STRONGEST WINDS ARE EXPECTED ALONG OREGON
  HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING HAZARDOUS...
  ESPECIALLY FOR HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STOCKTON
050 
WWUS76 KMFR 020256
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
756 PM PDT SAT OCT 1 2011


CAZ085-ORZ030-031-020400-
/O.EXP.KMFR.WI.Y.0017.000000T0000Z-111002T0300Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
756 PM PDT SAT OCT 1 2011

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

$$

STOCKTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Sep 30, 8:03 PM PDT, 6 hours 37 minutes earlier.

Area forecast discussion, Sep 30, 8:03 PM PDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
803 PM PDT FRI SEP 30 2011

.DISCUSSION...01/00Z NAM IN.

MOIST SOUTHERLY FLOW ALOFT ALONG WITH AN INCOMING UPPER LEVEL
DISTURBANCE ALLOWED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP
THIS AFTERNOON EAST OF THE CASCADES. LIGHT SHOWERS ARE
ONGOING...BUT MOST OF THE RECENT THUNDERSTORM ACTIVITY HAS
REMAINED SOUTHEAST OF MODOC COUNTY. EXPECT THE ACTIVITY TO CONTINUE
TO DIMINISH THIS EVENING.

THE WEATHER PATTERN WILL TRANSITION TO A WET FALL PATTERN
BEGINNING SATURDAY. A LONG WAVE UPPER LEVEL TROUGH WILL SET UP IN
THE GULF OF ALASKA AND IT WILL EJECT SHORT WAVE AFTER SHORT WAVE
TOWARDS THE PACIFIC NORTHWEST COAST THROUGH AT LEAST NEXT
WEDNESDAY.

THE FIRST OF THE SHORT WAVES WILL PUSH A COLD FRONT ONSHORE
SATURDAY AFTERNOON AND EVENING. MOST OF THE ASSOCIATED
PRECIPITATION WILL FALL ALONG THE COAST AND IN THE COAST RANGE.
SOME LIGHTER RAIN WILL MAKE IT INLAND TO THE WESTERN VALLEYS AND
CASCADES. IT WILL BE WINDY OVER THE RIDGES AND EAST OF THE
CASCADES WITH SOUTHWEST WINDS GUSTING 30 TO 40 MPH SATURDAY
AFTERNOON AND EVENING.

THERE WILL BE A BRIEF BREAK IN THE ACTION SATURDAY NIGHT INTO
SUNDAY...THEN THE NEXT FRONT WILL MOVE ONSHORE SUNDAY NIGHT. THIS
WILL BRING PRECIPITATION JUST ABOUT EVERYWHERE FROM THE CASCADES
WEST SUNDAY NIGHT INTO MONDAY WITH THE HEAVIEST AMOUNTS FALLING
FROM THE CURRY COUNTY MOUNTAINS SOUTHWEST THROUGH WESTERN SISKIYOU
COUNTY TO THE MOUNT SHASTA AREA.

EXTENDED DISCUSSION FROM THE FRIDAY AFTERNOON AFD...
TUESDAY AND WEDNESDAY...A SIGNIFICANT FRONTAL SYSTEM AND TROUGH
WILL IMPACT THE AREA. THE MODELS CONTINUE TO SHOW DIFFERENCES ON
TIMING. THE GFS...DGEX...AND ECMWF INDICATE A VERY WET AND
POTENTIALLY WINDY SYSTEM MOVING INTO THE AREA TUESDAY AS A STRONG
FRONT ASSOCIATED WITH A LOW IN THE GULF OF ALASKA MOVES INTO THE
PACIFIC NORTHWEST. THIS SYSTEM HAS THE POTENTIAL TO BRING MODERATE
TO HEAVY RAIN INTO THE AREA...ESPECIALLY FROM THE CASCADES
WEST...WITH THE HEAVIEST RAIN LATE TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. MODERATE TO STRONG GUSTY SOUTHWEST WINDS WILL
ALSO BE A CONCERN...ESPECIALLY OVER THE COASTAL WATERS...ALONG THE
COAST AND FOR MOUNTAINS AND EAST OF THE CASCADES. A 700 MB JET
WITH SOUTHWEST WINDS OF 50 TO 60 KT IS SHOWN IN THE LATEST MODEL
RUNS. THIS WOULD INDICATE POTENTIALLY STRONG AND GUSTY WINDS INTO
THE SHASTA VALLEY AND OVER THE MOUNTAINS AND AREAS EAST OF THE
CASCADES TUESDAY AFTERNOON AND EVENING. TIMING WILL BE A CONCERN
WITH THIS FRONT. CURRENTLY THE GFS IS ABOUT 6 HOURS FASTER THAN
THE ECMWF.

BEHIND THE FRONT ON WEDNESDAY...AN UPPER TROUGH SINKS SOUTH
BRINGING A MUCH COOLER AIR MASS TO THE AREA AND A SHOWERY PATTERN
WEDNESDAY AFTERNOON AND EVENING. VERY COLD 500 MB TEMPERATURES MAY
ALLOW ENOUGH INSTABILITY FOR ISOLATED THUNDERSTORMS DURING THIS
PERIOD. ALSO SNOW LEVELS ARE EXPECTED TO LOWER TO 5500 TO 6500
FEET DURING THIS PERIOD.

LATE IN THE WEEK...THERE IS BROAD AGREEMENT IN THE MODELS SHOWING
A RIDGE BUILDING OVER THE PACNW WITH GRADUAL WARMING THURSDAY AND
FRIDAY AND MAINLY DRY WEATHER.

&&

.AVIATION...MVFR CIGS WITH LOCAL IFR CIGS ALONG THE COAST WILL
CLEAR TO VFR SATURDAY AFTERNOON. VFR CONDITIONS WILL PREVAIL
INLAND THROUGH SATURDAY...THOUGH AREAS OF HIGHER TERRAIN WILL
BECOME OBSCURED.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM TO 5 PM PDT SATURDAY
        FOR PZZ356-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 AM TO 5 PM PDT
        SATURDAY FOR PZZ356-376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM TO 8 PM PDT SATURDAY
        FOR PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 AM TO 8 PM PDT
        SATURDAY FOR PZZ370.
     SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM TO 8 PM PDT SATURDAY
        FOR PZZ350.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM TO 8 PM PDT
        SATURDAY FOR PZZ350.

15/15/15

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 2:44 AM PDTGale WatchMFR17 hr
Oct 1, 2:44 AM PDTHazardous Seas WatchMFR17 hr
Oct 1, 3:57 PM PDTSmall Craft Advisory for WindsMFR43 hr
Oct 1, 3:57 PM PDTSmall Craft Advisory for Hazardous SeasMFR67 hr

Nearby

Wind Advisories in Oregon, 2011Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.